Analytical and numerical approaches are presented for modeling the interaction of azimuthally symmetric fields with omnidirectional metasurfaces, based on the use of locally homogenized equivalent sheet impedances. Radially uniform metasurfaces on layered dielectric media are described in terms of a spectral impedance dyadic, thus allowing for the derivation of the field excited by omnidirectional sources through a simple transmission-line model. In a first approximation, the effect of circular edges in laterally truncated structures is taken into account through an efficient physicaloptics method. Then, truncated and radially non-uniform homogenized layered structures are treated numerically with the method of moments, by suitably extending a recently developed spectral-domain formulation. Numerical results are presented for planar radiating structures based on omnidirectional metasurfaces, comparing the radiation patterns obtained through the proposed homogenized models with those calculated by means of full-wave simulations. The discussion emphasizes the validity of the proposed approaches and their usefulness in the analysis of two-dimensional leaky-wave antennas based on printed omnidirectional metasurfaces.

Di Ruscio, D., Burghignoli, P., Baccarelli, P., & Galli, A. (2015). Omnidirectional radiation in the presence of homogenized metasurfaces. ELECTROMAGNETIC WAVES, 150, 145-161 [10.2528/PIER14121504].

Omnidirectional radiation in the presence of homogenized metasurfaces

BACCARELLI, PAOLO;
2015

Abstract

Analytical and numerical approaches are presented for modeling the interaction of azimuthally symmetric fields with omnidirectional metasurfaces, based on the use of locally homogenized equivalent sheet impedances. Radially uniform metasurfaces on layered dielectric media are described in terms of a spectral impedance dyadic, thus allowing for the derivation of the field excited by omnidirectional sources through a simple transmission-line model. In a first approximation, the effect of circular edges in laterally truncated structures is taken into account through an efficient physicaloptics method. Then, truncated and radially non-uniform homogenized layered structures are treated numerically with the method of moments, by suitably extending a recently developed spectral-domain formulation. Numerical results are presented for planar radiating structures based on omnidirectional metasurfaces, comparing the radiation patterns obtained through the proposed homogenized models with those calculated by means of full-wave simulations. The discussion emphasizes the validity of the proposed approaches and their usefulness in the analysis of two-dimensional leaky-wave antennas based on printed omnidirectional metasurfaces.
Di Ruscio, D., Burghignoli, P., Baccarelli, P., & Galli, A. (2015). Omnidirectional radiation in the presence of homogenized metasurfaces. ELECTROMAGNETIC WAVES, 150, 145-161 [10.2528/PIER14121504].
File in questo prodotto:
Non ci sono file associati a questo prodotto.

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: http://hdl.handle.net/11590/327828
Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus 9
  • ???jsp.display-item.citation.isi??? 9
social impact